MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-200
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet completed.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during device preparation, the armada 18 balloon catheter was wiped down but the balloon was not soaked as instructed in the ifu.After the device was advanced to the unspecified lesion, the armada 18 balloon ruptured at 10 atmospheres during the second inflation.There were no reported adverse patient effects and no clinically significant delay in the procedure.Another armada balloon was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned balloon catheter, and the reported balloon rupture was confirmed.Additionally, scratches at the pinhole rupture site were noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.It should be noted that the pta, catheter, armada 18, electronic instructions for use (eifu) states: flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide wire access port prior to use.Consider the use of systemic heparinization.In this case, the reported ifu deviation/incorrect prep did not cause or contribute to the reported rupture.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.The noted scratches at the pinhole rupture site suggest interaction causing damage to the outer surface of the balloon material.In this case, it is likely that during the second inflation, the balloon became compromised against the anatomy resulting in the reported balloon rupture at 10 atmospheres.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11673661
Report Number2024168-2021-03174
Device Sequence Number11851358
Product Code LIT
UDI-Device Identifier08717648208461
UDI-Public08717648208461
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number1013470-200
Device Catalogue Number1013470-200
Device Lot Number0091041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight59